Thunderstorm Wind, Miller
- When
- June 6, 8:50 AM CST
- Where
- Miller County, 0.58 mi E of Doddridge
- Measured
- 53 kt (61 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 33.080, -93.910
A tree was downed near Hwy. 71 and Hwy. 160.
A very unstable airmass was able to sustain itself overnight across the region during the predawn hours of June 6th and this atmosphere continued into the afternoon hours as well. A strong ridge of high pressure was noted across the Great Basin and this left the Four State Region under the influence of northwest flow aloft.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
A very unstable airmass was able to sustain itself overnight across the region during the predawn hours of June 6th and this atmosphere continued into the afternoon hours as well. A strong ridge of high pressure was noted across the Great Basin and this left the Four State Region under the influence of northwest flow aloft. This type of flow typically can produce strong to severe thunderstorms, along with flash flooding when upper level disturbances move in this flow.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 6, 3:34 AM CST, 5 hours 16 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 434 AM CDT THU JUN 6 2013 .DISCUSSION... FCST HAS BECOME MORE COMPLEX OVER THE LAST 24 HOURS. SHORTWAVE TROUGH THAT WAS RESPONSIBLE FOR THE SRN PLAINS MCS 24 HOURS AGO IS NOW JUST EAST OF THE MS RIVER. THIS SHORTWAVE HAS PROVIDED JUST ENOUGH ASCENT ALONG AN OUTFLOW BOUNDARY FROM YESTERDAY/S CONVECTION TO INITIATE WIDELY SCT TSTMS ALONG AND SOUTH OF THE I-20 CORRIDOR. INTENSITY AND COVERAGE HAS BEEN SLIGHTLY HIGHER ACROSS N CNTRL LA IN THE VICINITY OF A THETA-E RIDGE. WEAK MID- LEVEL FLOW HAS ALLOWED FOR SLOW MOVEMENT AND MERGING OF INDIVIDUAL CELLS INTO CLUSTERS. COMBINED WITH THE ABUNDANT MOISTURE IN PLACE...THIS HAS LED TO SOME HEAVY RAINFALL AMOUNTS ALREADY ACROSS THE ERN ZONES. CANNOT RULE OUT AN ISOLATED SEVERE WIND GUST WITH THIS ACTIVITY AS SOME OF THE STRONGER CELLS COLLAPSE. THIS ACTIVITY SHOULD CONTINUE TO SLOWLY MOVE ESEWD AND EVENTUALLY OUT OF THE CWA BY LATE MORNING. THE FOCUS NOW SHIFTS TO THE CONVECTION BACK TO THE WEST ACROSS SRN OK/N TX. LATEST RADAR LOOPS INDICATE THAT AN MCV IS BEGINNING TO DEVELOP BETWEEN KSPS AND I-20. OUTFLOW BOUNDARY IS ALSO VISIBLE ON KFWS RADAR LOOPS AND IS BEGINNING TO OUTRUN THE MAIN CONVECTIVE COMPLEX. THE MOST ORGANIZED CONVECTION WILL LIKELY BE ON THE NE SIDE OF THE MCV AND MAY JUST GRAZE THE NW ZONES. ACTIVITY ON THE SOUTH SIDE OF THE COMPLEX SHOULD REMAIN MORE SCT IN NATURE AND INTENSITY SHOULD CONTINUE TO DECREASE THROUGH THE DAY. THESE TRENDS WERE PICKED UP QUITE WELL BY THE HI-RES HRRR AND WRF MODELS. THE 00Z RUNS OF THE NAM/GFS/ECMWF STILL PORTRAYED AN MCS MOVING FROM NORTH TO SOUTH AHEAD OF THE COLD FRONT...A SCENARIO WHICH HAS NOT MATERIALIZED. THUS...CONSIDERABLE WEIGHT WAS PUT INTO THE HI-RE MODEL SOLUTIONS FOR THE FIRST COUPLE OF FCST PERIODS. GIVEN THE LACK OF VERIFICATION AND POOR INITIALIZATIONS THUS FAR OF THE LARGER SCALE OPERATIONAL MODELS...CONFIDENCE IS MUCH LOWER FOR WIDESPREAD RAINFALL. HOWEVER...THE MCV...THE PRIMARY UPPER TROUGH AXIS...AND COLD FRONT WILL ALL ARRIVE IN THE AREA AT ABOUT THE SAME TIME. COMBINED WITH ABUNDANT MOISTURE AND DAYTIME HEATING...THIS SHOULD BE ENOUGH FOR AT LEAST SCATTERED SHWRS/TSTMS ACROSS MUCH OF THE AREA THIS AFTERNOON. COVERAGE WILL LIKELY BE HIGHEST ACROSS THE SRN HALF OF THE AREA CLOSER TO THE COLD FRONT. PRECIP CHANCES SHOULD GRADUALLY DIMINISH FROM NW TO SE BEGINNING TONIGHT AND CONTINUING THROUGH FRIDAY AFTERNOON AS THE UPPER TROUGH SLOWLY MOVES SE AWAY FROM THE AREA. NO SIGNIFICANT CHANCES FOR RAIN ARE EXPECTED BEYOND FRIDAY THROUGH THE REMAINDER OF THE FCST PACKAGE. MEDIUM RANGE MODELS ARE HINTING AT THE POSSIBILITY OF MORE RAIN CHANCES SUNDAY AND POSSIBLY INTO EARLY MONDAY AS AN UPPER RIDGE OVER THE SW CONUS AMPLIFIES THE NWLY FLOW ALOFT. UPPER RIDGE IS EXPECTED TO MOVE EWD AND BUILD OVER THE SRN PLAINS BY THE MIDDLE OF NEXT WEEK WHICH WILL KEEP RAIN CHANCES IN THE SLIM-TO-NONE CATEGORY AND WILL ALLOW HIGH TEMPS TO GRADUALLY RISE INTO THE MID 90S. RAINFALL OVER THE NEXT 24 TO 36 HOURS WILL BE KEY FOR TEMPERATURES GOING INTO NEXT WEEK. IF RAINFALL AMOUNTS ARE LOWER THAN EXPECTED...THE HIGH TEMPERATURE FCSTS BEYOND MONDAY COULD VERY WELL BE TOO LOW. /09/ && .AVIATION... WIDELY SCATTERED CONVECTION EARLY THIS MORNING...AS EXPECTED IN THE VCNTY OF A FEW OF OUR TERMINALS...ESPECIALLY NEAR THE SHV/MLU TERMINALS. EXPECT COVERAGE TO REMAIN WIDELY SCATTERED THROUGH THE EARLY MORNING HOURS WITH AN INCREASE IN COVERAGE LIKELY THROUGHOUT THE DAY. WILL CONTINUE WITH VICINITY WORDING THROUGHOUT THE DAY PERHAPS WITH A TEMPO GROUP OR TWO WARRANTED WHERE COVERAGE IS EXPECTED TO BE GREATEST. ONCE THESE STORMS DECAY...OBVIOUSLY STRONG GUSTS WINDS WILL BE A PROBLEM...ALONG WITH A QUICK REDUCTION IN VISIBILITY WITH SMALL HAIL ALSO POSSIBLE BUT THIS WILL BE VERY LOCALIZED WITH AN AMD PROBABLY THE BEST WAY TO HANDLE THIS IN THE 12Z TAF PACKAGE. CONVECTION SHOULD LOSE ITS COVERAGE AND INTENSITY AFTER SUNSET THIS EVENING. /13/ && .PRELIMINARY POINT TEMPS/POPS... SHV 88 67 86 66 90 / 60 30 10 10 10 MLU 88 65 86 65 90 / 60 40 20 10 10 DEQ 83 58 85 60 87 / 50 20 10 10 10 TXK 84 63 84 63 87 / 60 20 10 10 10 ELD 87 63 85 62 88 / 50 40 10 10 10 TYR 84 64 85 64 90 / 60 20 10 10 10 GGG 85 65 86 64 90 / 60 20 10 10 10 LFK 88 67 88 64 91 / 50 30 10 10 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 09/13
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 606 AM CDT THU JUN 6 2013 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-071100- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 606 AM CDT THU JUN 6 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... THUNDERSTORMS WILL BE POSSIBLE ACROSS MOST OF THE FOUR STATE REGION TODAY AND TONIGHT. ONE ROUND OF STRONG THUNDERSTORMS IS ONGOING ACROSS PORTIONS OF NORTH CENTRAL LOUISIANA. FARTHER TO THE WEST...A LINE OF THUNDERSTORMS MOVING ACROSS NORTH TEXAS WILL EVENTUALLY MOVE INTO THE FOUR STATE REGION THIS MORNING. ADDITIONAL DEVELOPMENT AND AN INCREASE IN THUNDERSTORM COVERAGE AND INTENSITY WILL BE POSSIBLE LATER TODAY AS A COLD FRONT AND UPPER TROUGH MOVE ACROSS THE AREA. A FEW ISOLATED STORMS COULD BECOME SEVERE...ESPECIALLY IF BOWING SEGMENTS DEVELOP. DAMAGING WINDS WILL BE THE PRIMARY THREAT. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE. A LOCALIZED FLASH FLOODING THREAT WILL BE HIGHEST ACROSS NORTH CENTRAL LOUISIANA WHERE HEAVY RAIN HAS ALREADY FALLEN THIS MORNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THUNDERSTORMS SHOULD END FROM NORTHWEST TO SOUTHEAST ON FRIDAY AND SHOULD FINALLY EXIT THE AREA BY FRIDAY EVENING. NORTHWESTERLY FLOW ALOFT WILL BRING A SLIGHT CHANCE FOR THUNDERSTORMS BACK TO REGION ON SUNDAY. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... DUE TO THE ISOLATED NATURE OF ANY SEVERE WEATHER...SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. 09
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
834 AM CDT THU JUN 06 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 AM FLASH FLOOD 2 E NATCHEZ 31.67N 93.01W
06/06/2013 NATCHITOCHES LA LAW ENFORCEMENT
WATER OVER ROADS ON HWY 119 JUST EAST OF NATCHEZ IN 3
DIFFERENT LOCATIONS
&&
EVENT NUMBER SHV1300234
25SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
840 AM CDT THU JUN 6 2013
LAZ001-002-010-061445-
BOSSIER-CADDO-DE SOTO-
840 AM CDT THU JUN 6 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 945 AM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTHWEST LOUISIANA...
DE SOTO...CADDO AND BOSSIER...
INCLUDING THE FOLLOWING LOCATIONS...
BOSSIER CITY...GREENWOOD...HAUGHTON AND SHREVEPORT...
AT 836 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR SHREVEPORT...MOVING EAST AT 15
MPH.
WINDS 30 TO 40 MPH ALONG WITH FREQUENT LIGHTNING ARE EXPECTED WITH
THIS STORM.
05PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
844 AM CDT THU JUN 06 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN HAWORTH 33.84N 94.65W
06/06/2013 E2.40 INCH MCCURTAIN OK TRAINED SPOTTER
2.4 INCHES IN 40 MINUTES FROM 8 AM TO 840 AM IN
HAYWORTH
&&
EVENT NUMBER SHV1300235
25SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
905 AM CDT THU JUN 6 2013
TXZ126-138-061430-
HARRISON-MARION-
905 AM CDT THU JUN 6 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 930 AM CDT...FOR THE FOLLOWING
COUNTIES...
IN NORTHEAST TEXAS...
HARRISON AND MARION...
INCLUDING THE FOLLOWING LOCATIONS...
JEFFERSON...KARNACK...MARSHALL AND WOODLAWN...
AT 902 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR WOODLAWN...OR 10 MILES NORTH OF
MARSHALL...MOVING EAST AT 35 MPH.
PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
05PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
931 AM CDT THU JUN 06 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0912 AM TSTM WND DMG LINDEN 33.01N 94.36W
06/06/2013 CASS TX LAW ENFORCEMENT
SEVERAL TREES DOWN ON POWER LINES JUST OUTSIDE LINDEN
&&
EVENT NUMBER SHV1300236
25PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
940 AM CDT THU JUN 06 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 AM HEAVY RAIN 2 SSE UNCERTAIN 32.68N 94.11W
06/06/2013 E1.49 INCH HARRISON TX TRAINED SPOTTER
HEAVY RAIN 1.49 IN AN HOUR... WIND EST AT 50 MPH
&&
EVENT NUMBER SHV1300237
25The Shreveport radar (KSHV), 70 km away, was scanning. The volume nearest the first event began at 14:48 UTC.
1 thunderstorm wind. Local standard time, as filed.
A tree was downed near Hwy. 71 and Hwy. 160.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2013Every state in 2013This day in weather historyWarnings in Arkansas, June 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 445857.